Alert archive / California / Wind Advisories in 2020

Wind Advisory 13, NWS Hanford, CA

February 16, 2020

NWS Hanford, CA issued this wind advisory at Feb 16, 2020, 2:32 AM PST. It took effect at Feb 16, 2020, 12:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2020, 2:32 AM PST (10:32 UTC)
In effect from
Feb 16, 2020, 12:00 PM PST
Expired
Feb 17, 2020, 12:20 AM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

704 
WWUS76 KHNX 161032
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
232 AM PST Sun Feb 16 2020

CAZ196>199-161845-
/O.NEW.KHNX.WI.Y.0013.200216T2000Z-200217T1800Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
232 AM PST Sun Feb 16 2020

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM PST MONDAY...

* WHAT...Westerly winds 15 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Tehachapi Area, Fort Tejon, Indian Wells Valley and 
  Kern County Desert.

* WHEN...From noon today to 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibilities in some locations.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 58 through and below Tehachapi
  Pass, including the town of Mojave, and Highway 178 through and
  below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DCH
3 follow-up statements
412 
WWUS76 KHNX 161847
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1047 AM PST Sun Feb 16 2020

CAZ196>199-170500-
/O.CON.KHNX.WI.Y.0013.200216T2000Z-200217T1800Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
1047 AM PST Sun Feb 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...Northwest winds 15 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Tehachapi Area, Fort Tejon, Indian Wells Valley and 
  Kern County Desert.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibilities in some locations.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 58 through and below Tehachapi
  Pass, including the town of Mojave, and Highway 178 through and
  below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Andersen
337 
WWUS76 KHNX 170455
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
855 PM PST Sun Feb 16 2020

CAZ196>199-171230-
/O.CON.KHNX.WI.Y.0013.000000T0000Z-200217T1800Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
855 PM PST Sun Feb 16 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts around 45 mph.

* WHERE...Tehachapi Area, Fort Tejon, Indian Wells Valley and 
  Kern County Desert.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibilities in some locations.

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, Highway 58 through and below Tehachapi
  Pass, including the town of Mojave, and Highway 178 through and
  below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
563 
WWUS76 KHNX 170820
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1220 AM PST Mon Feb 17 2020

CAZ196>199-170930-
/O.CAN.KHNX.WI.Y.0013.000000T0000Z-200217T1800Z/
Tehachapi Area-Fort Tejon-Indian Wells Valley-Kern County Desert-
Including the cities of Tehachapi, Frazier Park, Grapevine, 
Lebec, Inyokern, Ridgecrest, Rosamond, California City, 
Randsburg, Edwards AFB, and Mojave
1220 AM PST Mon Feb 17 2020

...WIND ADVISORY IS CANCELLED...

Westerly winds have diminished below advisory speeds during the
past hour.  

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:17 PM PST, 11 hours 15 minutes earlier.

Area forecast discussion, Feb 15, 3:17 PM PST, 11 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Hanford CA
317 PM PST Sat Feb 15 2020

.UPDATE...Updated Air Quality Section.

&&

.SYNOPSIS...Dry weather will continue over the the area through
much of next week with temperatures above normal for the middle
of February.

&&

.DISCUSSION...Our area remains under the influence of a dry upper
ridge over the eastern Pacific centered around 135W. Visible
imagery showing some high clouds drifting southeast across our
area ahead of the upper ridge. Temperatures re running 1-2 Deg F
above yday at this time across most of our area as heights and
thicknesses have risen slightly since yday.

SREF indicating the offshore ridge retrograding slightly on
Sunday and Monday as a deformation band drops slowly southward
over CA. The main impacts that this will have for our area will
be a period of breezy conditions along the ridges and below the
passes in the Kern County Mountains and Deserts Sunday afternoon
and evening along with an increase in mid/high clouds Sunday
afternoon and evening. Slightly cooler daytime temperatures are
anticiapted on Monday in response to lowering heights and
thicknesses.

The Eastern Pacific ridge is then progged to re-amplify off the
coast on Tuesday then build inland on Wednesday. The operational
medium range models seem to be a bit aggressive at trying to break
down the blocky pattern toward the end of next week, but the NBM
suggests the ridge holds on over our area through then end of next
week for a continuation of dry conditions and warmer than normal
temperatures. However, there is increasing confidence that a low
pressure system will drop out of the Gulf of AK into the PAC NW
next weekend which might result in a change from the persistent
dry and mild pattern over our area by the beginning of the
following week.

&&

.AVIATION...In the San Joaquin Valley, areas of MVFR and local
IFR between 09Z Sun and 17Z Sun in haze and mist. Otherwise, VFR
conditions will prevail across the Central CA interior during the
next 24 hours.

&&

.AIR QUALITY ISSUES...On Sunday February 16 2020...
Fireplace/Wood Stove Burning Status is: No Burning Unless
Registered in Fresno... Kern... Kings... Madera and Tulare
Counties. Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...None.

&&

public...DS
aviation....DS

weather.gov/hanford

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.